MAUDE Adverse Event Report: VASCUTEK LTD GELWEAVE; GELWEAVE 4 BRANCH PLEXUS

VASCUTEK LTD GELWEAVE; GELWEAVE 4 BRANCH PLEXUS
Model Number GELWEAVE 4 BRANCH PLEXUS
Medical Device Problem Code Structural Problem (2506)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/12/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A 5 year review of similar complaints which included polyester product issues for structural defects/specification gave a low occurrence rate of 0.01% (complaints v sales).No negative trend in the number of complaints received was identified.The complaint device was manufactured in batch of 1; therefore, no other devices affected from the same batch.A full review of the dhr identified a discrepancy with the sewing verification step, whereby it was verified by the same individual performing the sewing operation.A review of manufacturing processes identified potential areas for improvement, through update of the procedure, dhr and associated drawing.Immediate actions have been assigned for the awareness of personnel involved in the manufacture and inspection processes to use the final product drawings at each process step.The issue with this device has been confirmed as a manufacturing defect, which was not identified during inspection process in place.The root cause was identified as an error during sewing process, not detected at subsequent process steps, as the drawing was not correctly followed.Improvement actions have been identified (procedure, product drawing, dhr updates) and will be implemented within the next month.
 
Event or Problem Description
The event was reported as follows: when anastomosis of the graft to another graft was being performed after stepwise technique was performed clinician noticed that branches on the gelweave 4 branch plexus device were sewn in the incorrect positions.The procedure continued with the device and was successfully completed.
 
Additional Manufacturer Narrative
Conclustion updated code: 143 - quality control deficiency - manufacturing error was not detected at any step during inspection process.Update on the corrective actions that were carried out in november 2017 - october 2018: 1.Group awareness training was delivered to operators in cr1 (polyester inspection) and cr8 (polyester sewing), with reinforcement for the independent verification as stated in procedure cpp011 (sewing of ante-flo and straight grafts).The operator responsible for manufacturing the complaint graft was given individual awareness training.2.(b)(4) (polyester product inspection) rewritten for clarification and ease of use in december 2017 and is applicable to all polyester in-process production inspection (cr1).An additional inspection is now carried out by the process quality assurance team (pqa) team.As part of the updated procedure, daily random inspection of finished polyester product prior to packaging was introduced.3.After an internal review, it was decided that the dhr and pack drawing will not be updated for consistency of polyester grafts manufacturing and to minimise an impact on oem products.There have been no further complaints of wrong branch orientation in polyester grafts since complaint (b)(4).Further action is not planned; however, the issue will be tracked and trended as part of the on-going complaints trending and reporting process and if an adverse trend develops action may be taken at that time.The investigation and all other complaint activities have been completed; therefore, the file can be closed.
 
Event or Problem Description
This report is being submitted as final narrative for mfr.Report # 9612515-2017-00022 to provide closure information for the case.

Brand Name
GELWEAVE
Common Device Name
GELWEAVE 4 BRANCH PLEXUS
Manufacturer (Section D)
VASCUTEK LTD
newmains avenue
inchinnan business park
renfrewshire, PA4 9 RR
UK  PA4 9RR
MDR Report Key7016897
Report Number9612515-2017-00022
Device Sequence Number13889444
Product Code DSY
UDI-Device Identifier05037881002545
UDI-Public05037881002545
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K040829
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/09/2019
Report Date (Section F) 10/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date04/30/2021
Device Model NumberGELWEAVE 4 BRANCH PLEXUS
Device Catalogue Number73201088/10SA
Device Lot Number384064-8846
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date10/12/2017
Device Age18 MO
Event Location Hospital
Date Report to Manufacturer10/12/2017
Initial Date Received by Manufacturer 10/13/2017
Supplement Date Received by Manufacturer10/13/2017
Initial Report FDA Received Date11/10/2017
Supplement Report FDA Received Date01/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1